Journal of Symbolic Logic

Iterative differential Galois theory in positive characteristic: A model theoretic approach

Javier Moreno

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This paper introduces a natural extension of Kolchin's differential Galois theory to positive characteristic iterative differential fields, generalizing to the non-linear case the iterative Picard—Vessiot theory recently developed by Matzat and van der Put. We use the methods and framework provided by the model theory of iterative differential fields. We offer a definition of strongly normal extension of iterative differential fields, and then prove that these extensions have good Galois theory and that a G-primitive element theorem holds. In addition, making use of the basic theory of arc spaces of algebraic groups, we define iterative logarithmic equations, finally proving that our strongly normal extensions are Galois extensions for these equations.

Article information

J. Symbolic Logic, Volume 76, Issue 1 (2011), 125-142.

First available in Project Euclid: 4 January 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03C98: Applications of model theory [See also 03C60]
Secondary: 12H05: Differential algebra [See also 13Nxx]


Moreno, Javier. Iterative differential Galois theory in positive characteristic: A model theoretic approach. J. Symbolic Logic 76 (2011), no. 1, 125--142. doi:10.2178/jsl/1294170992.

Export citation